Dealing with chronic pain
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.

Low vitamin D

harry01harry01 Member Posts: 160 Connected
I think I haven't been out in the sunlight enough. I've felt  more tired and have this really unpleasant joint aches. I also seem to keep on eating without feeling full. 

Has anyone else had this experience? 

Replies

  • Tori_ScopeTori_Scope Posts: 4,033

    Scope community team

    edited December 2020
    Have you tried taking a vitamin D supplement @harry01? Or increasing the amount of vitamin D-rich food you eat? These foods include:
    • oily fish – such as salmon, sardines, herring and mackerel
    • red meat
    • liver
    • egg yolks
    • fortified foods – such as some fat spreads and breakfast cereals
    Eating the right kinds of foods might also help you to feel fuller for longer. How is your diet at the moment? 
    Online Community Coordinator, she/her

    Want to give us feedback? Complete our feedback form now.
  • harry01harry01 Member Posts: 160 Connected
    I'm vegetarian. I eat a lot of cheese mostly. Almost always have cheese and tomato sandwiches at lunch. For dinner usually potatoes, brocolli/salad with Quorn substitute.  I have mini wheats or raisin wheats as cereal. I'll have orange juice at some point in the day and some oranges or a banana. That's basically my diet. I just started taking the vitamin D one a day tablets. 
  • Tori_ScopeTori_Scope Posts: 4,033

    Scope community team

    It sounds like you've got a few foods high in vitamin D there @harry01. You could perhaps try to get a few more vegetables in. Apparently mushrooms are high in vitamin D, do you like those? Are the orange juice and cereals fortified with vitamin D? Hopefully the supplements will work too :) 
    Online Community Coordinator, she/her

    Want to give us feedback? Complete our feedback form now.
  • littleacornlittleacorn Member Posts: 153 Pioneering
    Get your blood tested at GP's. I did and found a low vitamin D level so now on prescription medication which raises the level. I need regular blood tests to make sure the level remains high
  • harry01harry01 Member Posts: 160 Connected
    Thanks @littleacorn. How long did it take for the medication to make a difference. I heard that in the UK it's hard to make enough of it from sunlight in the winter months. Unfortunately I had been sleeping during the day often. So I kind of forced myself out at earlier today to get out in the sunlight. I was due blood test so that's what I go in for. I'm really hoping I start making progress with some of these pains. Still need to solve skin infection too. Was talking with care coordinator about solving this privately. 

    I still can't for the life of me understand the things they have put off. Anyone else here had a skin infection that took she's to treat? 

    Okay so my plan is to get my blood tested get out in whatever daylight exists for a few hours. Make sure I'm eating fruits and vegetables and everything. And then I'm hoping that will go somewhere to wards some of these pains. 
  • littleacornlittleacorn Member Posts: 153 Pioneering
    It tok about 6 months and it definitely helped with the pain. I understand that with my low levels sunlight would not have made much difference as it was so low. However it does help with your mental well being. If you feel you are not getting anywhere with medical professional you can always make an official complain after all it is only you who suffer in the long term.
  • harry01harry01 Member Posts: 160 Connected
    I just feel exhausted. Did you get a pain in your side. Does it give you constipation? I just feel absolutely knackered. 
  • Tori_ScopeTori_Scope Posts: 4,033

    Scope community team

    edited December 2020
    I've done a little bit of reading, and it does seem as though constipation can be a symptom of vitamin D deficiency @harry01. I think your plan sounds really good, so hopefully you'll see some improvements soon :)

    I also hope that you manage to make some ground with your care coordinator so you can finally get your skin infection sorted. Keep us updated!
    Online Community Coordinator, she/her

    Want to give us feedback? Complete our feedback form now.
  • littleacornlittleacorn Member Posts: 153 Pioneering
    I do have constipation but have had this most of my life. I take medication for thjs when I need to which works great for me. The only problem is once you start taking some medication you often have to take something else because of the symptoms. Now I think as I have been taking it for so long it just part of the day.
  • harry01harry01 Member Posts: 160 Connected
    Well there health check said that I should lower my cholesterol. I wonder if that's what is causing this pain in my side. 
  • harry01harry01 Member Posts: 160 Connected
Sign in or join us to comment.